Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Miami, FL

June 13, 2018Martin County, Florida

NWS Miami, FL issued this special weather statement at Jun 13, 2018, 2:21 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 2:21 PM EDT (18:21 UTC)
Expired
Jun 13, 2018, 3:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS82 KMFL 131821
SPSMFL

Special Weather Statement
National Weather Service Miami FL
221 PM EDT WED JUN 13 2018
 
FLZ067-131900-
Inland Palm Beach County FL-
221 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR INLAND PALM BEACH COUNTY UNTIL 
300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were 
  tracking a thunderstorm over Canal Point. This storm was nearly 
  stationary.

* Funnel clouds are possible with this storm.

* Locations impacted include...
  Pahokee and Canal Point. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2690 8054 2683 8059 2685 8076 2691 8070
      2698 8069 2701 8066
TIME...MOT...LOC 1821Z 124DEG 3KT 2688 8062 

$$

KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:49 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 13, 1:49 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
149 PM EDT Wed Jun 13 2018

.AVIATION...

TS developing in SE FL with the sea breeze, and development near
the west coast looks like it will be underway soon. Activity
should tend to migrate inland before diminishing 00-02Z.
Potential impacts include IFR in +RA and perhaps gusty wind.
Tomorrow, a similar pattern expected. APF, essentially a typical
diurnal pattern expected in both weather/clouds and winds.

&&

.PREV DISCUSSION... /issued 1015 AM EDT Wed Jun 13 2018/

UPDATE...
After a morning round of showers and storms along the east coast,
activity has diminished over the last hour. Have updated the
forecast through early afternoon to account for this with slightly
lower PoPs. Expect activity to increase over the coming hours with
more showers and storms developing along the sea breezes by
afternoon. Updated zones transmitted to show this trend.
Otherwise, the 12z MFL sounding shows a relatively moist
atmosphere capable of support some thunderstorms with small hail,
gusty winds, and there could be funnel clouds/waterspouts around
boundary collisions. Have a wonderful Wednesday!

PREV DISCUSSION... /issued 419 AM EDT Wed Jun 13 2018/

DISCUSSION...Southeasterly flow will remain through the end of
the week with high pressure over the Atlantic waters building over
S FL. Abundant tropical moisture over western Caribbean will
travel along the periphery of the high keeping deep tropical
moisture advecting over most of the region through the end of the
week. The overall weather pattern that has been in place since
early this week will continue with scattered showers and storms
along the east and west coast with the afternoon sea breezes. Most
of the coverage will shift towards the interior late in the
afternoon hours. Temperatures will be in the upper 80s along the
east coast and low 90s across the interior and west coast each
afternoon through Thursday. Low temperatures across the region
tonight will range from the lower 70s across the northwest
interior to the upper 70s across the west and east coast metro
areas.

Models suggest the strengthening of upper level ridge across most of
the southeast CONUS for the upcoming weekend. There will be a
weakening backdoor cold front which may reach Central FL and
possibly stall over the region. This feature could increase the
chance of rain and storm activity across the region. On the other
hand, latest dispersion model runs suggest a high probability of
having a Saharan Dust layer reaching the region also during the
weekend, which would lower the chances of rain as the air mass
becomes drier.

MARINE...Winds across the Atlantic and Gulf coast will remain
out of the southeast through the rest of the work week. Scattered
showers and thunderstorms are possible each day especially over
Lake Okeechobee and Atlantic waters during the afternoon hours.
Wave heights should remain at 2 feet or less throughout the rest
of the week. There could be locally higher winds and waves in and
near any showers or thunderstorms.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  74  87  74  88 /  30  40  30  30
Fort Lauderdale  77  88  76  89 /  40  50  20  40
Miami            76  85  75  88 /  40  60  20  40
Naples           75  90  76  91 /  30  50  30  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...99/OLESKA
Hazardous weather outlook, Jun 13, 4:19 AM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
419 AM EDT Wed Jun 13 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
132030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
419 AM EDT Wed Jun 13 2018

...Scattered to Numerous Storms Across South Florida Today...
...Waterspouts Possible Over the Atlantic Waters...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
again across the area today. Activity is expected to be more active
over the eastern half of South Florida this afternoon and evening.
The primary threats are lightning, small hail, gusty winds, and
localized minor flooding. Some storms could be strong.

Waterspouts: Conditions are favorable for the development of
waterspouts over the Atlantic waters including Biscayne Bay.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered thunderstorms are expected each day, generally along the
east coast during the overnight and morning hours, and across the
interior and Gulf coast during the afternoons and evenings. The
primary threat will be lightning, although gusty winds and locally
heavy rain are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 13, 2:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
218 PM EDT WED JUN 13 2018

FLZ067-131845-
Inland Palm Beach County FL-
218 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 245 PM EDT...

* At 218 PM EDT, National Weather Service meteorologists were
  tracking a thunderstorm over Canal Point. This storm was nearly
  stationary.

* Funnel clouds are possible with this storm.

* Locations impacted include...
  Pahokee and Canal Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2689 8055 2682 8060 2684 8077 2691 8070
      2697 8069 2701 8066
TIME...MOT...LOC 1818Z 124DEG 3KT 2687 8062

KONARIK
Special weather statement, Jun 13, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT WED JUN 13 2018

FLZ067-131900-
Inland Palm Beach County FL-
221 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR INLAND PALM BEACH COUNTY UNTIL
300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking a thunderstorm over Canal Point. This storm was nearly
  stationary.

* Funnel clouds are possible with this storm.

* Locations impacted include...
  Pahokee and Canal Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2690 8054 2683 8059 2685 8076 2691 8070
      2698 8069 2701 8066
TIME...MOT...LOC 1821Z 124DEG 3KT 2688 8062

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:18 PM EDTSpecial Weather StatementMFLMartin27 min
Jun 13, 2:23 PM EDTSpecial Marine WarningMFL37 min
Jun 13, 2:52 PM EDTSpecial Weather StatementMFLPalm Beach38 min
Jun 13, 3:04 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 13, 3:19 PM EDTSpecial Weather StatementMFLCollier41 min
Jun 13, 3:29 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 13, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Jun 13, 3:56 PM EDTSpecial Weather StatementMFLCollier64 min
Jun 13, 4:34 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 13, 4:47 PM EDTSpecial Weather StatementMFLHendry43 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.